Abstract

We find the key behind the existence traits of asymptotic saturated nonlinear optical solitons in the emergence of linear wave segments. These traits, produced by the progressive relegation of nonlinear dynamics to wave tails, allow a direct and versatile analytical prediction of self-trapping existence conditions and simple soliton scaling laws, which we confirm experimentally in saturated-Kerr self-trapping observed in photorefractives. This approach provides the means to correctly evaluate beam tails in the saturated regime, which is instrumental in the prediction of soliton interaction forces.

© 2003 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Optical nonlinearity and existence conditions for quasi-steady-state photorefractive solitons

Eugenio DelRe and Elia Palange
J. Opt. Soc. Am. B 23(11) 2323-2327 (2006)

Periodic solitons in nonlocal nonlinear media

Ido Kaminer, Carmel Rotschild, Ofer Manela, and Mordechai Segev
Opt. Lett. 32(21) 3209-3211 (2007)

Deflection and trapping of spatial solitons in linear photonic potentials

Chandroth P. Jisha, Alessandro Alberucci, Ray-Kuang Lee, and Gaetano Assanto
Opt. Express 21(16) 18646-18660 (2013)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (2)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (3)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription